Alert archive / California / Wind Advisories in 2024

Wind Advisory 12, NWS San Diego, CA

February 25, 2024Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Feb 25, 2024, 1:26 PM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Feb 26, 2024, 10:00 PM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2024, 1:26 PM PST (21:26 UTC)
In effect from
Feb 26, 2024, 10:00 PM PST
Expired
Feb 27, 2024, 12:00 PM PST
In force
14 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

426 
WWUS76 KSGX 252126
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
126 PM PST Sun Feb 25 2024

CAZ055-056-058-060-062-065-260615-
/O.NEW.KSGX.WI.Y.0012.240227T0600Z-240227T2000Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Victorville, Hesperia, Apple Valley, 
Lucerne Valley, and Borrego Springs
126 PM PST Sun Feb 25 2024

...WIND ADVISORY IN EFFECT FROM 10 PM MONDAY TO NOON PST
TUESDAY...

* WHAT...West winds 20 to 25 mph. Gusts 30 to 45 mph across desert
  areas with gusts 35 to 55 mph expected along mountain desert 
  slopes and through mountain passes.

* WHERE...San Bernardino, Riverside, and San Diego County 
  Mountains, Apple and Lucerne Valleys, San Diego County Deserts 
  and San Gorgonio Pass Near Banning. 

* WHEN...From 10 PM Monday to noon PST Tuesday.

* IMPACTS...Hazardous driving conditions at times, including
  mountain passes along Interstates 8 and 10. Gusty winds could
  blow around unsecured objects and blow down tree limbs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

APR

$$
6 follow-up statements
233 
WWUS76 KSGX 260528
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
928 PM PST Sun Feb 25 2024

CAZ055-056-058-060-062-065-261400-
/O.CON.KSGX.WI.Y.0012.240227T0600Z-240227T2000Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Victorville, Hesperia, Apple Valley, 
Lucerne Valley, and Borrego Springs
928 PM PST Sun Feb 25 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM MONDAY TO NOON PST
TUESDAY...

* WHAT...West winds 20 to 25 mph. Gusts 30 to 45 mph across desert
  areas with gusts 35 to 55 mph expected along mountain desert
  slopes and through the San Gorgonio Pass.

* WHERE...San Bernardino, Riverside, and San Diego County 
  Mountains, Apple and Lucerne Valleys, San Diego County Deserts 
  and San Gorgonio Pass Near Banning.

* WHEN...From 10 PM Monday to noon PST Tuesday.

* IMPACTS...Hazardous driving conditions at times, including
  mountain passes along Interstates 8 and 10. Gusty winds could
  blow around unsecured objects and blow down tree limbs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SS
615 
WWUS76 KSGX 261221
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
421 AM PST Mon Feb 26 2024

CAZ055-056-058-060-062-065-262100-
/O.CON.KSGX.WI.Y.0012.240227T0600Z-240227T2000Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Victorville, Hesperia, Apple Valley, 
Lucerne Valley, and Borrego Springs
421 AM PST Mon Feb 26 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
NOON TUESDAY...

* WHAT...West winds 20 to 25 mph. Gusts 30 to 45 mph across 
  desert areas with gusts 35 to 55 mph expected along mountain 
  desert slopes and through the San Gorgonio Pass.

* WHERE...San Bernardino, Riverside, and San Diego County 
  Mountains, Apple and Lucerne Valleys, San Diego County Deserts 
  and San Gorgonio Pass Near Banning.

* WHEN...From 10 PM Monday to noon Tuesday.

* IMPACTS...Hazardous driving conditions at times, including
  mountain passes along Interstates 8 and 10. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
991 
WWUS76 KSGX 262121
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
121 PM PST Mon Feb 26 2024

CAZ055-056-058-060-062-065-270600-
/O.CON.KSGX.WI.Y.0012.240227T0600Z-240227T2000Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Victorville, Hesperia, Apple Valley, 
Lucerne Valley, and Borrego Springs
121 PM PST Mon Feb 26 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
NOON PST TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph expected.

* WHERE...San Bernardino, Riverside, and San Diego County 
  Mountains, Apple and Lucerne Valleys, San Diego County Deserts 
  and San Gorgonio Pass Near Banning.

* WHEN...From 10 PM Monday to noon Tuesday.

* IMPACTS...Hazardous driving conditions at times, including
  mountain passes along Interstates 8 and 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
821 
WWUS76 KSGX 270533
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
933 PM PST Mon Feb 26 2024

CAZ055-056-058-060-062-065-271400-
/O.CON.KSGX.WI.Y.0012.240227T0600Z-240227T2000Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Victorville, Hesperia, Apple Valley, 
Lucerne Valley, and Borrego Springs
933 PM PST Mon Feb 26 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TUESDAY...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph expected.

* WHERE...San Bernardino, Riverside, and San Diego County 
  Mountains, Apple and Lucerne Valleys, San Diego County Deserts 
  and San Gorgonio Pass Near Banning.

* WHEN...Through noon Tuesday.

* IMPACTS...Hazardous driving conditions at times, including
  mountain passes along Interstates 8 and 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

SS
309 
WWUS76 KSGX 271132
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
332 AM PST Tue Feb 27 2024

CAZ061-272000-
/O.EXA.KSGX.WI.Y.0012.000000T0000Z-240227T2000Z/
Coachella Valley-
Including the cities of Indio, Palm Springs, Cathedral City, 
Palm Desert, Palm Desert Country, La Quinta, and Coachella
332 AM PST Tue Feb 27 2024

...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY...

* WHAT...Northwest winds 15 to 25 mph with gusts to 45 mph.

* WHERE...Coachella Valley.

* WHEN...Until noon PST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ055-056-058-060-062-065-272000-
/O.CON.KSGX.WI.Y.0012.000000T0000Z-240227T2000Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
San Diego County Deserts-San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Victorville, Hesperia, Apple Valley, 
Lucerne Valley, and Borrego Springs
332 AM PST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WHAT...West winds 20 to 30 mph with gusts to 55 mph.

* WHERE...San Bernardino County Mountains, Riverside County 
  Mountains, San Diego County Mountains, Apple and Lucerne 
  Valleys, San Diego County Deserts and San Gorgonio Pass Near 
  Banning.

* WHEN...Until noon PST today.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

17
750 
WWUS76 KSGX 271946
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1146 AM PST Tue Feb 27 2024

CAZ055-056-058-060>062-065-272100-
/O.EXP.KSGX.WI.Y.0012.000000T0000Z-240227T2000Z/
San Bernardino County Mountains-Riverside County Mountains-
San Diego County Mountains-Apple and Lucerne Valleys-
Coachella Valley-San Diego County Deserts-
San Gorgonio Pass Near Banning-
Including the cities of Crestline, Lake Arrowhead, Big Bear City,
Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, 
Julian, Pine Valley, Victorville, Hesperia, Apple Valley, 
Lucerne Valley, Indio, Palm Springs, Cathedral City, Palm Desert,
Palm Desert Country, La Quinta, Coachella, and Borrego Springs
1146 AM PST Tue Feb 27 2024

...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY...

Locally gusty conditions may persist into this afternoon, so
continue to use caution when traveling.

$$

EA

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 8:56 AM PST, 4 hours 30 minutes earlier.

Area forecast discussion, Feb 25, 8:56 AM PST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
856 AM PST Sun Feb 25 2024

.SYNOPSIS...
Partly to mostly cloudy and mild today with high pressure over
Southern California. A trough of low pressure off the coast will
bring a chance for rain Monday afternoon through Tuesday as it
moves inland across Southern California. Dry weather is forecast
Wednesday and Thursday, and another trough will bring a chance for
more rain and mountain snow next weekend.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.Morning Update...
Subtropical moisture continues to funnel into SoCal this morning
via GOES visible satellite imagery awakening from its slumber. Not
a copy and paste weather day from yesterday per se, but not too
far off from what we saw on Saturday. Increasing onshore flow will
make it feel a bit cooler from the mountains to the coast with
temperatures climbing to near 80 degrees across the lower
deserts. Southerly winds will increase this afternoon for areas of
the SBD mtn slopes into the high desert with gusts 20-35 MPH.
High clouds will stick around through much of the afternoon per
latest HREF model guidance, though partial clearing may occur
later this afternoon for areas near the LA County line.

The area of low pressure to the west continues to give us light
shower chances Monday and Tuesday. Gusty winds across the
mountains and deserts will be the largest impact where Wind
Advisories may be needed later today. We are still watching the
large West Coast trough that will impact the area by later in the
week, which will bring another chance for wet weather.

.Previous Forecast Discussion (400 AM Today)...
An upper ridge over the Southwest will bring another mild day
with high temperatures several degrees above average. Early
morning satellite imagery shows extensive mid and high clouds
several hundred miles to the southwest this morning for another
day of filtered sun. Patchy low clouds/fog may form near the coast
this morning as temp/dew point spreads narrow.

A 552 dm closed low was over the Pacific this morning about 900
miles southwest of Pt Conception. It will remain nearly stationary
today, then slowly weaken and fill as it moves east Monday afternoon
to a 560 dm low centered 300 miles southwest of Pt Conception.
From there it meanders southeast Monday night, making landfall as an
open wave over Northern Baja Tuesday afternoon.

Rain showers will be scattered over the Southwest Monday afternoon
through Tuesday, but projecting rainfall probabilities and amounts
for specific areas is quite difficult. Some areas will see light to
moderate showers and rain amounts of a quarter to a third of an
inch, while others may see only brief passing showers and only
a few hundredths of an inch. Gusty west winds will impact the
mountains and deserts.

Snow levels starting around 7,500 feet Monday lower to 6,500 Tuesday
morning where an inch of snow may accumulate at 7000 feet and 2-3
inches above 8500 feet.

Weak ridging aloft Wednesday and Thursday brings dry weather.
Another Gulf of Alaska low amplifies down the West Coast Friday
through Sunday, reaching Southern California next weekend which
will be our next chance for rain, wind and mountain snow.

&&

.AVIATION...
251605Z...Coast...FEW 500-1000 FT MSL through 18z Sun.

Otherwise, SCT-BKN AOA 20,000 FT MSL through tonight.

&&

.MARINE...
Scattered showers will be possible across the coastal waters Monday
morning through Tuesday afternoon.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...APR
AVIATION/MARINE...EA

Nearby

Wind Advisories in California, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.